Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 331, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 14, 2025, 6:19 PM MDT for 4 counties in Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2025, 6:19 PM MDT (00:19 UTC)
- Expired
- Aug 14, 2025, 7:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Logan County, CO, Morgan County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 114 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3588 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted.
000
WUUS55 KBOU 150019
SVRBOU
COC075-087-121-123-150100-
/O.NEW.KBOU.SV.W.0331.250815T0019Z-250815T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
619 PM MDT Thu Aug 14 2025
The National Weather Service in Denver has issued a
* Severe Thunderstorm Warning for...
Southwestern Logan County in northeastern Colorado...
Northeastern Morgan County in northeastern Colorado...
North Central Washington County in northeastern Colorado...
Eastern Weld County in northeastern Colorado...
* Until 700 PM MDT.
* At 619 PM MDT, a severe thunderstorm was located 4 miles east of
Antelope Springs, or 15 miles northeast of Fort Morgan, moving
east at 15 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
hail damage to roofs, siding, windows, and vehicles.
Expect considerable tree damage. Wind damage is also
likely to mobile homes, roofs, and outbuildings. Hail
may accumulate on roadways causing hazardous travel.
* Locations impacted include...
Merino, Hillrose, Willard, Snyder, Prewitt Reservoir, Messex and
Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
widespread damaging winds and dangerous hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4052 10374 4066 10355 4054 10334 4035 10332
4030 10364
TIME...MOT...LOC 0018Z 247DEG 12KT 4043 10363
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Gimmestad2 follow-up statements
515
WWUS55 KBOU 150042
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
642 PM MDT Thu Aug 14 2025
COC075-087-121-123-150100-
/O.CON.KBOU.SV.W.0331.000000T0000Z-250815T0100Z/
Logan CO-Morgan CO-Washington CO-Weld CO-
642 PM MDT Thu Aug 14 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 7 PM MDT FOR
SOUTHWESTERN LOGAN, NORTHEASTERN MORGAN, NORTH CENTRAL WASHINGTON
AND EASTERN WELD COUNTIES...
At 642 PM MDT, a severe thunderstorm was located 7 miles southwest
of Willard, or 19 miles northeast of Fort Morgan, moving northeast
at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Merino, Hillrose, Willard, Prewitt Reservoir, Messex and Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.
&&
LAT...LON 4052 10369 4053 10370 4066 10355 4054 10334
4035 10332 4032 10354
TIME...MOT...LOC 0019Z 246DEG 14KT 4043 10367
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gimmestad662
WWUS55 KBOU 150101
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
701 PM MDT Thu Aug 14 2025
COC075-087-121-123-150111-
/O.EXP.KBOU.SV.W.0331.000000T0000Z-250815T0100Z/
Logan CO-Morgan CO-Washington CO-Weld CO-
701 PM MDT Thu Aug 14 2025
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHWESTERN LOGAN,
NORTHEASTERN MORGAN, NORTH CENTRAL WASHINGTON AND EASTERN WELD
COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire. However, gusty winds are still possible as
thunderstorms move east across Logan and northern Washington
counties.
&&
LAT...LON 4052 10369 4053 10370 4066 10355 4054 10334
4035 10332 4032 10354
TIME...MOT...LOC 0042Z 246DEG 14KT 4047 10356
$$
GimmestadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 5:43 PM MDT, 36 minutes earlier. Its key messages:
- Mostly dry thunderstorms and new wildfire starts possible this evening. Strong, gusty outflow winds a threat with the storms.
- The heat peaked today. Slight cooling into this weekend, but still above normal temperatures through the week ahead.
- Moisture increases Friday and Saturday with a higher chance of thunderstorms. Drier weather again later this weekend through most of next week.
Area forecast discussion, Aug 14, 5:43 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 543 PM MDT Thu Aug 14 2025 .KEY MESSAGES... - Mostly dry thunderstorms and new wildfire starts possible this evening. Strong, gusty outflow winds a threat with the storms. - The heat peaked today. Slight cooling into this weekend, but still above normal temperatures through the week ahead. - Moisture increases Friday and Saturday with a higher chance of thunderstorms. Drier weather again later this weekend through most of next week. && .DISCUSSION /Through Thursday/... Issued at 240 PM MDT Thu Aug 14 2025 Water vapor imagery indicates upper level moisture is increasing from the southwest, and that will continue through tomorrow as deeper moisture arrives from the Desert Southwest. Initially, the low levels are very dry and warm, and with deep layer mixing DCAPE has grown to 1700-1800 J/kg. These are impressive numbers, so the main threat from any of these high based showers and storms will remain strong, gusty microburst winds of 40-50+ mph. That threat will continue through early evening. A couple gusts reaching severe criteria will be possible especially as storms push east across the plains where stronger/slightly more organized downdrafts are expected with higher instability. On Friday, there is good agreement that precipitable water (PW) values finally climb to or just above normal levels, ranging from near 100% over the plains to 120% over the mountains. 700-500 mb specific humidity increases to 5-6 g/kg, not terribly impressive but still better than today. It will still be quite warm and dry in the low levels (highs mostly in the mid 90s), so storms will still be high based. At least there's a better chance of storms with measurable rainfall due to the increased total column water. The same can be said for Saturday, although temperatures cool slightly but will still be just above normal levels. There is a weak shortwave noted, but timing is uncertain and it could come through too early in the day to support any appreciable uptick in storm coverage. By Sunday, the airmass is advertised to start drying again in the wake of Saturday's shortwave and slight building of the ridge. PW values are expected to drop to slightly below normal again. Thus, storm coverage and propensity for measurable rainfall would decrease. Models are uncertain with moisture building on the plains for Monday and Tuesday, but it appears there's some chance of storms both days - even as the upper level ridge retrogrades and amplifies in the Central Rockies. That upper level ridge is expected to continue to build and retrograde slightly into western Colorado and Utah through Wednesday and Thursday. This will bring higher confidence in fewer storms and warming temperatures. There high confidence that high temperatures will be several degrees above normal, pushing back into the mid 90s on the plains and I-25 Corridor. && .AVIATION /00Z TAFS through 00Z Saturday/... Issued at 540 PM MDT Thu Aug 14 2025 Outflow boundaries will continue to push across DIA for the next 2-3 hours before settling on normal drainage patterns by 05Z. Will leave the TEMPO -TSRA in through 01Z and hopefully that will be long enough. May need to extend the TEMPO group for outflow winds a bit past 01Z. There should not be any ceiling issues. && .FIRE WEATHER... Issued at 240 PM MDT Thu Aug 14 2025 A couple dry thunderstorms have developed in the mountains early this afternoon, and will likely continue into early evening. This will keep the threat of new wildfires in place, especially considering how dry the near surface environment is (RH in the teens outside of storms). Also, gusty outflow winds will occur with most showers and storms. We'll keep the Red Flag Warning going until 10 pm for the potential new wildfire starts due to dry thunderstorms. Friday will still be quite warm and dry in the low levels, but mid and upper level moisture will increase further. Therefore, showers and storms with hopefully wetting rains will become more numerous. There's still a chance that a couple storms could be dry, but not enough coverage to warrant another Red Flag. Saturday should feature one more day of better shower and storm coverage. Then drier and warmer weather is expected for Sunday through much of next week, but winds will remain light through this period. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT this evening for COZ211>218. && DISCUSSION.....Barjenbruch AVIATION.......rjk FIRE WEATHER...Barjenbruch
Hazardous weather outlook, Aug 14, 10:35 AM MDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1035 AM MDT Thu Aug 14 2025 COZ030>051-151645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1035 AM MDT Thu Aug 14 2025 ...RED FLAG WARNING FOR THE MOUNTAINS, FOOTHILLS, AND HIGH MOUNTAIN VALLEYS THROUGH THIS EVENING... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight The potential for new wildfire starts will increase today, as some thunderstorms will produce lightning but little if any rainfall. Any passing showers or storms will also be capable of producing sudden wind gusts to 40-50 mph or more. Temperatures will heat up to the highest of the week, with highs expected to reach the upper 90s across the plains and I-25 Corridor. A few spots will reach 100F. Be sure to stay hydrated and take plenty of breaks in the shade if working outdoors. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Somewhat higher storm coverage can be expected Friday and Saturday, especially over the mountains. Drier weather is expected to return again by Sunday and continue into early next week, although there will be a slight chance of storms each afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required today or tonight.
In the hours before
Special weather statement, Aug 14, 4:50 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Denver CO
450 PM MDT Thu Aug 14 2025
COZ042>044-142330-
Northeast Weld County CO-Central and South Weld County CO-Morgan
County CO-
450 PM MDT Thu Aug 14 2025
...AN AREA OF THUNDERSTORMS WILL IMPACT NORTHWESTERN MORGAN AND
CENTRAL WELD COUNTIES UNTIL 530 PM MDT...
At 450 PM MDT, Doppler radar was tracking an area of thunderstorms
in northwest Morgan county and adjacent parts of Weld county,
between Wiggins, Stoneham, and Briggsdale, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Wiggins, Jackson Reservoir, Goodrich, Weldona, Orchard, Riverside
Reservoir, New Raymer, Briggsdale, Stoneham, Buckingham and
Masters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4052 10435 4065 10436 4063 10365 4023 10387
4024 10433
TIME...MOT...LOC 2248Z 204DEG 10KT 4027 10406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GimmestadSpecial weather statement, Aug 14, 5:44 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Denver CO
544 PM MDT Thu Aug 14 2025
COZ042-044-048-150030-
Northeast Weld County CO-Logan County CO-Morgan County CO-
544 PM MDT Thu Aug 14 2025
...AN AREA OF THUNDERSTORMS WILL IMPACT EASTERN MORGAN...WEST
CENTRAL LOGAN AND NORTHEASTERN WELD COUNTIES UNTIL 630 PM MDT...
At 544 PM MDT, Doppler radar was tracking an area of strong
thunderstorms extending from near Keota to near Adena School, or
extending from 36 miles northwest of Fort Morgan to 7 miles south of
Fort Morgan, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Fort Morgan, Brush, Log Lane Village, Hillrose, New Raymer,
Stoneham, Antelope Springs, Snyder, Keota, Pawnee Buttes, Adena
School, Buckingham, Fort Morgan Airport and Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4052 10400 4071 10425 4099 10404 4071 10350
4022 10347 4018 10347 4007 10385 4044 10389
TIME...MOT...LOC 2344Z 223DEG 11KT 4073 10410 4048 10376 4015 10376
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GimmestadThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:37 PM MDT | Special Weather Statement | BOU | Morgan | 38 min |
| Aug 14, 6:52 PM MDT | Special Weather Statement | BOU | Lincoln | 38 min |
| Aug 14, 7:00 PM MDT | Special Weather Statement | BOU | Logan | 45 min |
| Aug 14, 9:34 PM MDT | Special Weather Statement | BOU | Logan | 41 min |
| Aug 14, 10:13 PM MDT | Special Weather Statement | BOU | Phillips | 47 min |
| Aug 15, 3:49 PM MDT | Special Weather Statement | BOU | Washington | 41 min |
| Aug 15, 4:19 PM MDT | Special Weather Statement | BOU | Adams | 41 min |
| Aug 15, 4:54 PM MDT | Special Weather Statement | BOU | Denver | 51 min |
| Aug 15, 5:01 PM MDT | Special Weather Statement | BOU | Morgan | 44 min |
| Aug 15, 5:48 PM MDT | Special Weather Statement | BOU | Morgan | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.